MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420188
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the set up for a tka surgery, it was noticed that the inner package of the ggenesis ii non-porous tibial baseplate size 6 right was unsealed.Surgery was performed with a back-up device instead.It is unknown if this caused any delay to the procedure.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Additional information added: g4 (510k).Corrected data: b5, h6 (health effect - impact code).
 
Event or Problem Description
It was reported that, during a tka surgery, it was noticed that the inner package of the genesis ii non-porous tibial baseplate size 6 right was unsealed.Surgery was performed, after a delay greater than 60 minutes, with a back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Additional information: d4 (udi number).Corrected data: h6 (health effect - impact code).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation but the pictures were reviewed, and revealed that the inner package of the device was unsealed.This event was evaluated by our quality engineering team, and concluded that the reported failure mode could be confirmed upon provided pictures of the complained device.However, smith and nephew has not received the device to fully evaluate the complaint, therefore a thorough investigation could not be rendered, nor could the root cause be consistently confirmed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.According to the packaging sequence, the component should be packed in a poly bag placed inside an inner tray, snap inner tray lid securely into inner tray and seal.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.Factors that could contribute to the reported event include mishandling or manufacturing process errors.The contribution of the device to the reported event could be corroborated as it wasn't used in the procedure and caused a delay.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 6 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15241910
Report Number1020279-2022-03687
Device Sequence Number12373890
Product Code JWH
UDI-Device Identifier03596010206367
UDI-Public03596010206367
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420188
Device Catalogue Number71420188
Device Lot NumberJ2131374
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/22/2022
09/22/2022
10/20/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date08/30/2022
09/23/2022
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown